Nonlinear dynamics of higher-order rogue waves in a novel complex nonlinear wave equation

  • 73 Accesses


A novel complex nonlinear wave equation was recently found by Mukherjee and Kundu (Phys. Lett. A 383:985–990, 2019) and shown that it possesses the first-order rogue waves and accelerated one-soliton solutions. In this paper, higher-order rogue wave solutions with multi-parameters of the novel complex nonlinear wave equation are derived by a symbolic computation approach. Nonlinear dynamics of the first- and second-order rogue wave solutions, localized in space–time and richer due to the presence of free parameters, are investigated in detail. In particular, a complete classification of the first-order rogue wave is given by the free parameters. With the help of the contour line method, some localization characters of the first-order rogue wave solution are analyzed. Moreover, the novel equation also allows some periodic wave and accelerated periodic wave solutions expressed by Jacobi elliptical functions.

This is a preview of subscription content, log in to check access.

Access options

Buy single article

Instant unlimited access to the full article PDF.

US$ 39.95

Price includes VAT for USA

Subscribe to journal

Immediate online access to all issues from 2019. Subscription will auto renew annually.

US$ 199

This is the net price. Taxes to be calculated in checkout.

Fig. 1
Fig. 2
Fig. 3
Fig. 4
Fig. 5
Fig. 6
Fig. 7
Fig. 8
Fig. 9
Fig. 10


  1. 1.

    Ablowitz, M.J., Clarkson, P.A.: Solitons, Nonlinear Evolution Equations and Inverse Scattering. Cambridge University Press, Cambridge (1991)

  2. 2.

    Chabchoub, A., Hoffmann, N.P., Akhmediev, N.: Rogue wave observation in water wave tank. Phys. Rev. Lett. 106, 204502 (2011)

  3. 3.

    Osborne, A.R.: Nonlinear Ocean Waves. Academic Press, New York (2009)

  4. 4.

    Kibler, B., Kibler, B., Fatome, J., Finot, C., et al.: The Peregrine soliton in nonlinear fibre optics. Nat. Phys. 6, 790–795 (2010)

  5. 5.

    Solli, D.R., Ropers, C., Koonath, P., Jalali, B.: Optical rogue waves. Nature 450, 1054–1057 (2007)

  6. 6.

    Moslem, W.M., Shukla, P.K., Eliasson, B.: Surface plasma rogue waves. EPL 96, 25002 (2011)

  7. 7.

    Bludov, Y.V., Konotop, V.V., Akhmediev, N.: Matter rogue waves. Phys. Rev. A 80, 033610 (2009)

  8. 8.

    Zhao, L.C.: Dynamics of nonautonomous rogue waves in Bose–Einstein condensate. Ann. Phys. 329, 73–79 (2013)

  9. 9.

    Yan, Z.Y.: Financial rogue waves. Commun. Theor. Phys. 54, 947–949 (2010)

  10. 10.

    Sharma, S.K., Bailung, H.: Observation of hole Peregrine soliton in a multicomponent plasma with critical density of negative ions. J. Geophys. Res. Space Phys. 118, 919–924 (2013)

  11. 11.

    Kharif, C., Pelinovsky, E., Slunyaev, A.: Advances in Goephysical and Enviromental Mechnics and Mathematics. Springer, Berlin (2009)

  12. 12.

    Saucier, F.J., Chasse, J.: Tidal circulation and buoyancy effects in the St. Lawrence Estuary. Atmos. Ocean 38, 505–556 (2000)

  13. 13.

    Hirota, R.: The Direct Method in Soliton Theory. Cambridge University Press, Cambrige (2004)

  14. 14.

    Gu, C.H., Hu, H.S., Zhou, Z.X.: Darboux Transformation in Soliton Theory and Its Geometric Applications. Shanghai Science and Technology Publishing House, Shanghai (2005)

  15. 15.

    Xu, S.W., He, J.S., Wang, L.H.: The Darboux transformation of the derivative nonlinear Schrödinger equation. J. Phys. A Math. Theor. 44, 305203 (2011)

  16. 16.

    Zhaqilao, : \(N\text{ th }\)-order rogue wave solutions of the complex modified Korteweg–de Vries equation. Phys. Scr. 87, 065401 (2013)

  17. 17.

    Zhaqilao, : On \(N\text{ th }\)-order rogue wave solution to the generalized nonlinear Schrödinger equation. Phys. Lett. A 377, 855–859 (2013)

  18. 18.

    Zhang, Y., Nie, X.J., Zhaqilao, : Rogue wave solutions for the coupled cubic–quintic nonlinear Schrödinger equations in nonlinear optics. Phys. Lett. A 378, 191–197 (2014)

  19. 19.

    Matveev, V.B., Salle, M.A.: Darboux Transformation and Solitons. Springer, Berlin (1991)

  20. 20.

    Ankiewicz, A., Soto-Crespo, J.M., Akhmediev, N.: Rogue waves and rational solutions of the Hirota equation. Phys. Rev. E 81, 046602 (2010)

  21. 21.

    Ohta, Y., Yang, J.K.: Rogue waves in the Davey–Stewartson I equation. Phys. Rev. E 86, 036604 (2012)

  22. 22.

    Geng, X.G., Liu, H., Zhu, J.Y.: Initial-boundary value problems foe the coupled nonlinear Schrödinger equation on the half-line. Stud. Appl. Math. 135, 310–346 (2015)

  23. 23.

    Geng, X.G., Zhai, Y.Y., Dai, H.H.: Algebro-geometric solutions of the coupled modified Korteweg–de Vries hierarchy. Adv. Math. 263, 123–153 (2014)

  24. 24.

    Geng, X.G., Wu, J.P.: Riemann–Hilbert approach and N-soliton solutions for a generalized Sasa–Satsuma equation. Wave Motion 60, 62–72 (2016)

  25. 25.

    Wang, D.S., Yin, Y.B.: Symmetry analysis and reduction of the two-dimensional generalized Benney system via geometric approach. Comput. Math. Appl. 71, 748–757 (2016)

  26. 26.

    Wazwaz, A.M.: Abundant solutions of various physical features for the (2 + 1)-dimensional modified KdV–Calogero–Bogoyavlenskii–Schiff equation. Nonlinear Dyn. 89, 1727–1732 (2017)

  27. 27.

    Wang, M.L., Zhou, Y.B., Li, Z.B.: Application of a homogeneous balance method to exact solutions of nonlinear equations in mathematical physics. Phys. Lett. A 216, 67–75 (1996)

  28. 28.

    Sirendaoreji, Sun J.: Auxiliary equation method for solving nonlinear partial differential equations. Phys. Lett. A 309, 387–396 (2003)

  29. 29.

    Wang, M.L., Zhou, Y.B.: The periodic wave solutions for the Klein–Gorden–Schrödinger equations. Phys. Lett. A 318, 84–92 (2003)

  30. 30.

    Wang, M.L., Li, X.Z.: Extended F-expansion method and periodic wave solutions for the generalized Zakharov equations. Phys. Lett. A 343, 48–54 (2005)

  31. 31.

    Wang, M.L., Li, X.Z., Zhang, J.L.: The \(G^\prime /G\)-expansion method and travelling wave solutions of nonlinear evolution equations in mathematical physics. Phys. Lett. A 372, 417–423 (2008)

  32. 32.

    Wang, M.L., Zhang, J.L., Li, X.Z.: Application of the \(G^\prime /G\)-expansion to travelling wave solutions of the Broer–Kaup and the approximate long wave equations. Appl. Math. Comput. 206, 321–326 (2008)

  33. 33.

    Liu, S.K., Fu, Z.T., Liu, S.D., Zhao, Q.: Jacobi elliptic function expansion method and periodic wave solutions of nonlinear wave equations. Phys. Lett. A 289, 69–74 (2001)

  34. 34.

    Zhaqilao, : A symbolic computation approach to constructing rogue waves with a controllable center in the nonlinear systems. Comput. Math. Appl. 75, 3331–3342 (2018)

  35. 35.

    Bai, S., Zhaqilao, : Smooth soliton and kink solutions for a new integrable soliton equation. Nonlinear Dyn. 87, 377–382 (2017)

  36. 36.

    Wazwaz, A.M.: Partial Differential Equations and Solitary Waves Theory. Higher Education Press, Beijing (2009)

  37. 37.

    Mukherjee, A., Kundu, A.: Novel nonlinear wave equation: regulated rogue waves and accelerated soliton solutions. Phys. Lett. A 383, 985–990 (2019)

  38. 38.

    Akhmediev, N., Ankiewicz, A., Soto-Crespo, J.M., Dudley, John M.: Rogue wave early warning through spectral measurements? Phys. Lett. A 375, 541–544 (2011)

  39. 39.

    Nikolkina, I., Didenkulova, I.: Rogue waves in 2006–2010. Nat. Hazards Earth Syst. Sci. 11, 2913–2924 (2011)

  40. 40.

    He, J.S., Wang, L.H., Li, L.J., Porsezian, K., Erdélyi, R.: Few-cycle optical rogue waves: complex modified Korteweg–de Vries equation. Phys. Rev. E 89, 062917 (2014)

  41. 41.

    Yuan, F., Qiu, D.Q., Liu, W., Porsezian, K., He, J.S.: On the evolution of a rogue wave along the orthogonal direction of the \((t, x)\)-plane. Commun. Nonlinear Sci. Numer. Simul. 44, 245–257 (2017)

Download references


The authors deeply appreciate the anonymous reviewers for their helpful and constructive suggestions, which can help improve this paper further. This work is supported by the National Natural Science Foundation of China (under Grant Nos. 11861050, 11261037) and Caoyuan Yingcai Program of Inner Mongolia Autonomous Region (under Grant No. CYYC2011050).

Author information

Correspondence to Zhaqilao.

Ethics declarations

Conflict of interest

The authors declare that they have no conflict of interest.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Zhaqilao Nonlinear dynamics of higher-order rogue waves in a novel complex nonlinear wave equation. Nonlinear Dyn (2020) doi:10.1007/s11071-019-05458-9

Download citation


  • Rogue wave solution
  • Periodic wave solution
  • Symbolic computation approach
  • Novel complex nonlinear wave equation